Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MisterV

Any Way To See If You'll Be Affected By Long-Term Side Effects?

Recommended Posts

Well, this is the accutane topic so do the math,,,

Was wondering if people who have these crazy side effects +1 year after stopping accutane like ED, hairloss, rosacea, etc felt like something was gonna go wrong, maybe they experienced their treatment differently then others

When I read the horrorstories I am also wondering how many percent are affected by it, in comparison to everybody who finished a full course of accutane,,, I got a theory that it's not so much: people with horrible experiences after tane will be more likely to return to this forum while people who completed succesfully without post long term side effects just don't need this place anymore Cause they're clear... Just my 2c

Share this post


Link to post
Share on other sites

When I read the horrorstories I am also wondering how many percent are affected by it, in comparison to everybody who finished a full course of accutane,,, I got a theory that it's not so much: people with horrible experiences after tane will be more likely to return to this forum while people who completed succesfully without post long term side effects just don't need this place anymore Cause they're clear... Just my 2c

Your theory makes sense. However, there are other theories that also make sense: some people with long term side effects don't report them; some people with long term side effects don't realize that these side effects are related to accutane and therefore don't report them; some people have long term side effects that aren't severe and because they aren't severe, they don't report them; some people have long term side effects from accutane which are misdiagnosed by doctors as other illnesses and therefore they don't report them as related to accutane... the list goes on. I guess my point here is that we could speculate all day on this board, but at the end of the day, we have to be honest with ourselves that, absent a controlled study, all we're doing is speculating.

Share this post


Link to post
Share on other sites

No way to tell, but I can bet a good majority in this forum would tell you to look into other, natural treatment options. Whether you have noticeable side effects or not, Isotretinoin is not doing your system any good, I personally would take back all the painful body acne I ever had rather than subject myself to Accutane again. If you feel you have no other option, only take it in doses of no more than 20 mg daily and for no longer than 4 months at a time would be my advice. I was unfortunate enough to be young and naive and have a Derm who doesn't believe Accutane could cause harm whatsoever, and was thrown on an 8 month, 80mg a day course. I was on it for so long because it didnt bother me whatsoever and I didn't start to see any side effects until my course ended, and the worst ones years after with progressive severity. Don't risk it, my advice.

Share this post


Link to post
Share on other sites

I think your diet and the amount of water you drink plays a HUGE role on the side effects.

In most general health situations, the more H2O you can consume, the better.

Before you take the pill(s) drink a glass of water, after you take the pill(s) drink another glass. I also suggest taking a liquid form of a healthy fat (I prefer Cold-Pressed Hemp Seed Oil), with your accutane pill.

I cannot stress water enough. The more water you drink, the better.

I just finished a little over a 5 month course of accutane, 80mg a day.

I saw side effects such as the eczema on arms/hands when I didn't moisturize.

Very chapped lips, when I didn't use lip balm.

Poor vision at night while driving

Hair seems weaker, and it seems as if the hair falls out a lot easier when toweling off after I shower.

When your faced with terrible acne, accutane is not a poor choice in my opinion. I say this because I have not had to deal with any terrible side effects yet.

Remember, the more water the better!

I also smoked marijuana daily while taking these pills and did not notice any issues from doing so.

Good luck!

Edited by laidplains

Share this post


Link to post
Share on other sites

Really anxious you know, am on 48mg daily, isosupra lidose, supposed to have less side effects, going for 120mg total (/kg), stopped marijuana couple months ago :) those healty fats have to look into that, gonna drink some water now! :D I have a total of aboutt 1700 mg in me, almost 25% of total goal , don't really see much improvement, only that they and have more of these white islands under my skin, when you sqeeze them a very long and fine line comes out and it smells so bad! :( have mild acne but super persistent, tried everything ,,,, watertime

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×